Alert archive / California / High Wind Watches in 2011
High Wind Watch 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 5, 2011, 5:05 PM PDT for Inyo County, California. It took effect at Apr 6, 2011, 8:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 5:05 PM PDT (00:05 UTC)
- In effect from
- Apr 6, 2011, 8:00 PM PDT
- Expired
- Apr 6, 2011, 4:15 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6192 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
593 WWUS75 KVEF 060005 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 505 PM PDT TUE APR 5 2011 .A COLD LATE SEASON AREA OF LOW PRESSURE WILL BRING THE POTENTIAL FOR STRONG DOWNSLOPE WINDS IN THE EASTERN SIERRA AND THE OWENS VALLEY WEDNESDAY NIGHT. STRONG GUSTY WINDS ARE ALSO EXPECTED OVER MUCH OF THE AREA THURSDAY AFTERNOON AND EVENING. CAZ519-520-061230- /O.NEW.KVEF.HW.A.0010.110407T0300Z-110407T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 505 PM PDT TUE APR 5 2011 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 80 MPH ARE POSSIBLE ON THE EASTERN SIERRA SLOPES...AND WILL POSSIBLY SPREAD INTO THE OWENS VALLEY WITH GUSTS TO AROUND 60 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO BEGIN ON THE EASTERN SIERRA SLOPES AND OWENS VALLEY WEDNESDAY EVENING AND CONTINUE INTO LATE WEDNESDAY NIGHT. * LOCATIONS: ASPENDELL...INDEPENDENCE...BISHOP...LONE PINE...HIGHWAY 395. * IMPACTS: STRONG CROSSWINDS COULD MAKE TRAVEL VERY DIFFICULT ON HIGHWAY 395 AND ROADS LEADING INTO THE EASTERN SIERRA. BLOWING DUST COULD REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLES PLANNING TO TRAVEL IN THE OWENS VALLEY WEDNESDAY NIGHT SHOULD BE ALERT FOR THESE WINDS. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ AZZ001>003-036-CAZ522>527-NVZ015>022-061230- /O.NEW.KVEF.HW.A.0011.110407T1700Z-110408T0500Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-SPRING MOUNTAINS- RED ROCK CANYON-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... LAKE HAVASU...DESERT HILLS...TOPOCK...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY... MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...BARSTOW...DAGGETT... FORT IRWIN...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION... NEEDLES...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND... HOOVER DAM...LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 505 PM PDT TUE APR 5 2011 /505 PM MST TUE APR 5 2011/ ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH WILL BE POSSIBLE. * TIMING: THE STRONGEST WINDS ARE EXPECTED LATE MORNING THROUGH AFTERNOON AND ARE EXPECTED TO DIMINISH THURSDAY EVENING. * LOCATIONS: BARSTOW/DAGGETT...YUCCA VALLEY...BAKER...LAS VEGAS...MESQUITE...CALIENTE...DEATH VALLEY NATIONAL PARK...LAKE MEAD NATIONAL RECREATION AREA...CALIENTE...COLORADO CITY...KINGMAN...NEEDLES...LAKE HAVASU CITY. * IMPACTS: STRONG WINDS COULD MAKE TRAVEL DIFFICULT ON MANY ROADS AROUND THE REGION...ESPECIALLY ON THE NORTH/SOUTH ROADS WHERE STRONG CROSSWINDS WILL OCCUR. BLOWING DUST MAY ALSO REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLES PLANNING TO TRAVEL IN THE WATCH AREA THURSDAY SHOULD BE ALERT FOR THESE WINDS. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ ASG
1 follow-up statement
561 WWUS75 KVEF 061115 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 415 AM PDT WED APR 6 2011 .A COLD LATE SEASON AREA OF LOW PRESSURE WILL BRING THE POTENTIAL FOR DOWNSLOPE WINDS IN THE EASTERN SIERRA AND THE OWENS VALLEY TONIGHT. VERY STRONG GUSTY WINDS ARE EXPECTED OVER MUCH OF THE AREA THURSDAY. CAZ523-061930- /O.UPG.KVEF.HW.A.0011.110407T1700Z-110408T0500Z/ /O.NEW.KVEF.HW.W.0009.110407T0700Z-110408T0500Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 415 AM PDT WED APR 6 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH WILL BE POSSIBLE. * TIMING: THE STRONGEST WINDS ARE EXPECTED LATE MORNING THROUGH AFTERNOON AND ARE EXPECTED TO DIMINISH LATE THURSDAY EVENING. * LOCATIONS: BARSTOW/DAGGETT...FORT IRWIN...INTERSTATES 15 AND 40...HIGHWAYS 58 AND 395. * IMPACTS: VERY STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON MANY ROADS AROUND THE REGION...ESPECIALLY ON THE NORTH/SOUTH ROADS WHERE STRONG CROSSWINDS WILL OCCUR. BLOWING DUST AND SAND MAY ALSO REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ CAZ519-520-061930- /O.UPG.KVEF.HW.A.0010.110407T0300Z-110407T1200Z/ /O.NEW.KVEF.WI.Y.0022.110407T0100Z-110407T1300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 415 AM PDT WED APR 6 2011 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY AND THE OWENS VALLEY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO AROUND 70 MPH ARE POSSIBLE ON THE EASTERN SIERRA SLOPES...AND WILL POSSIBLY SPREAD INTO THE OWENS VALLEY WITH GUSTS TO AROUND 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO BEGIN ON THE EASTERN SIERRA SLOPES AND OWENS VALLEY THIS EVENING CONTINUE INTO EARLY THURSDAY MORNING. * LOCATIONS: ASPENDELL...INDEPENDENCE...BISHOP...LONE PINE... HIGHWAY 395. * IMPACTS: STRONG CROSSWINDS COULD MAKE TRAVEL VERY DIFFICULT ON HIGHWAY 395 AND ROADS LEADING INTO THE EASTERN SIERRA. BLOWING DUST COULD REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ AZZ001>003-036-CAZ522-524>527-NVZ015>022-061930- /O.CON.KVEF.HW.A.0011.110407T1700Z-110408T0500Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... LAKE HAVASU...DESERT HILLS...TOPOCK...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY... MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...CALIENTE...PIOCHE... PANACA...HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS... MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM... LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 415 AM PDT WED APR 6 2011 /415 AM MST WED APR 6 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA... * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH STILL POSSIBLE. * TIMING: THE STRONGEST WINDS ARE EXPECTED LATE MORNING THROUGH EARLY EVENING AND ARE EXPECTED TO DIMINISH LATE THURSDAY EVENING. * LOCATIONS: YUCCA VALLEY...BAKER...LAS VEGAS...MESQUITE...CALIENTE...DEATH VALLEY NATIONAL PARK... LAKE MEAD NATIONAL RECREATION AREA...CALIENTE...COLORADO CITY...KINGMAN... NEEDLES...LAKE HAVASU CITY. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON MANY ROADS AROUND THE REGION...ESPECIALLY ON THE NORTH/SOUTH ROADS WHERE STRONG CROSSWINDS WILL OCCUR. BLOWING DUST MAY ALSO REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLES PLANNING TO TRAVEL IN THE WATCH AREA THURSDAY SHOULD BE ALERT FOR THESE WINDS. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ PIERCE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 5, 4:34 PM PDT, 31 minutes earlier.
Area forecast discussion, Apr 5, 4:34 PM PDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 434 PM PDT TUE APR 5 2011 .SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL BRING INCREASED CLOUD COVER AND A SLIGHT CHANCE OF SHOWERS TO THE REGION LATE TONIGHT THROUGH WEDNESDAY. THIS WILL BE FOLLOWED BY A COLD AND POWERFUL STORM DROPPING DOWN ALONG THE WEST COAST. STRONG WINDS WILL DEVELOP AHEAD OF THIS SYSTEM ACROSS THE SOUTHERN SIERRA AND MUCH OF THE MOJAVE DESERT WEDNESDAY NIGHT AND THURSDAY. A GOOD CHANCE OF PRECIPITATION WITH DRAMATICALLY COOLER TEMPERATURES WILL BE IN STORE FOR THE ENTIRE REGION FRIDAY AND SATURDAY. CONDITIONS WILL IMPROVE LATE IN THE WEEKEND AS THE STORM MOVES EAST INTO THE ROCKIES. && .UPDATE...AVIATION...FOR MCCARRAN...GUSTY SOUTH-SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT. SPEEDS WILL LESSEN SOMEWHAT OVERNIGHT WITH GUSTS UP TO 24 KTS EARLY THIS EVENING DROPPING TO AROUND 14 KTS LATER TONIGHT. WIND DIRECTION BECOMES A TOUGHER CHALLENGE BETWEEN 16Z AND 19Z WEDNESDAY AS SURFACE PRESSURE GRADIENTS RELAX AND THE DIRECTION BECOMES TOUGHER TO CALL. MODEL GUIDANCE SHOWS A SPREAD IN THE DIRECTION OF WINDS IN THIS TIME FRAME BETWEEN SOUTHWEST AND NORTHWEST OVER THE AIRPORT COMPLEX AND THUS OPTED TO GO VARIABLE IN DIRECTION GIVEN THE LOW CONFIDENCE IN ONE DIRECTION OVER ANOTHER. CLOUD BASES WILL LOWER OVERNIGHT WITH COVERAGE IN THE SCT-BKN RANGE. BASES WILL DROP TO BETWEEN 10K AND 15K FEET ON WEDNESDAY AFTERNOON WITH BASES AS LOW AS 8K FEET BY THE LATE AFTERNOON. THERE IS A SLIGHT CHANCE FOR SHOWERS OVER THE VALLEY WITH A BETTER CHANCE OVER THE NEARBY MOUNTAINS. ISOLATED TSRA WILL BE POSSIBLE MAINLY OVER THE MOUNTAINS. ANY SHRA OR TSRA WILL HAVE THE POTENTIAL TO PRODUCE GUSTY AND ERRATIC WINDS AND THUS A PROB30 WAS PLACED IN THE TAF TO ADDRESS THIS CONCERN FOR LATE WEDNESDAY AFTERNOON. THE THREAT OF SHRA/TSRA WILL WIND DOWN AFTER EARLY THURSDAY EVENING. ANOTHER SYSTEM WILL BRING THE POTENTIAL FOR STRONGER SOUTHWEST WINDS ON THURSDAY AFTERNOON AND EVENING...WITH GUSTS OVER 40 KTS POSSIBLE. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL MAINLY BE GUSTY OUT OF THE SOUTHWEST TO WEST THIS EVENING WITH GUSTS OF 18-24 KTS AND LESSEN SOMEWHAT OVERNIGHT. A COLD FRONT DROPPING SOUTH ACROSS THE AREA TOMORROW WILL SHIFT WINDS TO THE NORTH BEHIND IT ACROSS THE SOUTHERN GREAT BASIN ON LATE WEDNESDAY MORNING AND LEAVE THEM NORTHERLY INTO WEDNESDAY AFTERNOON. CLOUD BASES WILL LOWER TONIGHT OVER THE AREA AHEAD OF THE FRONT WITH FURTHER LOWERING TAKING PLACE WEDNESDAY MORNING AND AFTERNOON OVER ALL AREAS EXCEPT INYO AND ESMERALDA COUNTY WHERE CLOUDS SHOULD SCATTER OUT BEHIND THE FRONT. AHEAD OF THE FRONT BASES WILL DROP AS LOW AS 6K-10K FEET. SCT SHRA AND ISOLATED TSRA ARE EXPECTED MAINLY WEDNESDAY AFTERNOON AND EVENING ACROSS LINCOLN...CLARK...MOHAVE... SOUTHERN NYE AND EASTERN SAN BERNARDINO COUNTIES. THE MAIN THREAT IN AND NEAR SHRA/TSRA WILL BE GUSTY AND ERRATIC WINDS. SMALL HAIL IS ALSO POSSIBLE. EVEN STRONGER WINDS ARE EXPECTED ACROSS THE AREA ON THURSDAY AFTERNOON AND EVENING WITH MANY AREAS SEEING GUSTS OVER 40 KTS AND MOUNTAIN WAVE POTENTIAL EXISTING TO THE LEE OF LARGER MOUNTAINS. && .PREVIOUS DISCUSSION... ISSUED AT 345 PM PDT TUE APR 5 2011 BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ .SHORT TERM...TONIGHT THROUGH THURSDAY...SATELLITE IMAGERY THIS AFTERNOON SHOWS A WELL DEFINED WEST TO EAST ORIENTED FRONTAL BOUNDARY DRAPED FROM NORTHERN CA THROUGH NORTHERN NV AND FAR NORTHWEST UT. THIS BOUNDARY LIES WITHIN A BROAD TROUGH OF LOW PRESSURE ENCOMPASSING MUCH OF THE NORTHWESTERN U.S. A SECOND LOW PRESSURE SYSTEM IS ALSO SEEN SPINNING OFF THE SOUTHERN CA COAST THIS AFTERNOON. SOME HIGH LEVEL MOISTURE ASSOCIATED WITH THIS SYSTEM HAS ALREADY SPREAD HIGH CLOUDS INTO SOUTHERN PORTIONS OF THE STATE THIS AFTERNOON. THE FRONTAL BAND WILL GRADUALLY WORK SOUTHWARD ACROSS THE STATE TONIGHT MAKING ITS WAY INTO CENTRAL NV LATE THIS EVENING AND INTO THE LAS VEGAS AREA ABOUT MIDDAY WEDNESDAY. EXPECT BREEZY WINDS ALONG AND BEHIND THE FRONTAL PASSAGE...ALONG WITH A CHANCE FOR SHOWERS. WEDNESDAY AFTERNOON THE SOUTHERN CA LOW EJECTS TO THE NORTHEAST AND BRINGS A GOOD TAP OF SUBTROPICAL MOISTURE INTO FAR SOUTHERN PORTIONS OF THE FORECAST AREA. BELIEVE THIS IS WHERE THE BEST CHANCE FOR SHOWERS WILL BE WITH THIS SYSTEM...PARTICULARLY WEDNESDAY EVENING AS THE FRONTAL BAND PUSHES INTO MOJAVE COUNTY. THIS SYSTEM PUSHES EAST OF THE AREA WEDNESDAY NIGHT WITH LITTLE TIME TO RECOVER AS A MUCH COLDER AND DEEPER TROUGH SETTLES ALONG THE WEST COAST. THIS SECOND AND MUCH STRONGER SYSTEM PUSHES A VERY STRONG COLD FRONT INTO THE REGION LATE WEDNESDAY NIGHT THROUGH THURSDAY. VERY STRONG PRE-FRONTAL GRADIENT FLOW DEVELOPS WITH MODELS CONTINUING TO SUGGEST 45-55 KT 700 MB WIND SPEEDS. THE STRONGEST WINDS WILL DEVELOP EARLY THURSDAY MORNING AND CONTINUE TO INCREASE THROUGHOUT THE DAY...ESPECIALLY ACROSS INYO...SAN BERNARDINO...CLARK...AND MOJAVE COUNTIES. WIND HIGHLIGHTS LOOK VERY LIKELY AT THIS POINT BUT WILL ALLOW FURTHER SHIFTS TO DETERMINE THE EXACT DETAILS. IN ADDITION TO THE WIND...THIS STRONG STORM SYSTEM WILL SPREAD A CHANCE FOR SHOWERS ACROSS THE AREA THURSDAY AND THURSDAY NIGHT. SNOW LEVELS THURSDAY WILL INITIALLY BE AROUND 5500-6500 FEET...BUT WILL DROP SHARPLY BEHIND THE FRONT TO NEAR 3000-4000 FEET BY EARLY FRIDAY MORNING. .LONG TERM...FRIDAY THROUGH WEDNESDAY...UNSETTLED WEATHER AND MUCH COOLER TEMPERATURES WILL CONTINUE FRIDAY AND SATURDAY AS THE UPPER LEVEL COLD POOL MOVES DIRECTLY OVERHEAD. EXPECT A GOOD CHANCE FOR RAIN AND SNOW SHOWERS WITH DAYTIME TEMPERATURES RUNNING 15 TO 20 DEGREES COLDER THAN NORMAL. FAIR WEATHER RETURNS LATE IN THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE WESTERN STATES...WITH TEMPERATURES RECOVERING TO NEAR NORMAL RANGES. LONG RANGE MODELS INDICATE ANOTHER SHORTWAVE PASSING THROUGH THE GREAT BASIN EARLY NEXT WEEK FOR ANOTHER ROUND OF BREEZY WEATHER AND A SLIGHT CHANCE FOR SHOWERS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && AVIATION...STACHELSKI PREVIOUS...MCS HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 5, 5:00 PM PDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 500 PM PDT TUE APR 5 2011 CAZ519-520-061515- EASTERN SIERRA SLOPES-OWENS VALLEY- 500 PM PDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH HAS BEEN ISSUED FOR WEDNESDAY NIGHT FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND THE OWENS VALLEY. POWERFUL DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING STORM SYSTEM WITH GUSTS UP TO 60 MPH POSSIBLE IN THE OWENS VALLEY AND UP TO 80 MPH ON THE RIDGETOPS OF THE EASTERN SOUTHERN SIERRA NEVADA. AS THIS STORM DROPS SOUTHWARD THURSDAY INTO THE WEEKEND WINDS WILL LESSEN BUT THE MAIN HAZARDS FROM THIS STORM WILL SHIFT FROM WINDY TO WINTRY WEATHER. SEVERAL INCHES OF SNOW COULD ACCUMULATE IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA MAKING TRAVEL SLIPPERY. SNOW LEVELS ARE EXPECTED TO START OUT BETWEEN 5000 AND 6000 FEET ON THURSDAY BEFORE LOWERING TO THE VALLEY FLOOR BY FRIDAY. THE CHANCE FOR SNOW WILL LINGER INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ521>527-NVZ014>022-061515- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 500 PM PDT TUE APR 5 2011 /500 PM MST TUE APR 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN AREA OF LOW PRESSURE PRESENTLY OFF THE COAST OF BAJA CALIFORNIA WILL MOVE NORTHEAST TOWARDS SOUTHERN NEVADA ON WEDNESDAY AFTERNOON. THIS LOW COMBINED WITH A SYSTEM DROPPING SOUTHWARD ACROSS NEVADA WILL TRIGGER SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING MAINLY OVER PORTIONS OF LINCOLN...CLARK...MOHAVE...SOUTHERN NYE AND EASTERN SAN BERNARDINO COUNTIES. THIS ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE GUSTY AND ERRATIC WINDS EVEN WELL AWAY FROM ANY SHOWERS AND THUNDERSTORMS. GUSTS OVER 50 MPH COULD BE POSSIBLE IN SOME CASES AND SMALL HAIL MAY ALSO FALL. THE HIGH GUSTS COULD TRIGGER AREAS OF BLOWING DUST REDUCING VISIBILITY. AFTER THIS STORM MOVES AWAY A STRONG AND COLD AREA OF LOW PRESSURE WILL DROP SOUTH ALONG THE WEST COAST. AHEAD OF THIS LOW STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP LATE THURSDAY MORNING INTO THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY EVENING. A HIGH WIND WATCH HAS BEEN POSTED FOR THE ENTIRE AREA THEN EXCEPT FOR ESMERALDA AND CENTRAL NYE COUNTIES. GUSTS OVER 60 MPH ARE POSSIBLE AND AREAS OF BLOWING DUST COULD DEVELOP REDUCING VISIBILITY. AS THE LOW GETS CLOSER TO THE AREA THURSDAY NIGHT INTO FRIDAY AND SATURDAY THE HAZARDS WILL SHIFT FROM WIND TO WINTRY AND WET WEATHER FOR THE AREA. SNOW LEVELS WILL START OUT THURSDAY AFTERNOON INTO THURSDAY NIGHT BETWEEN 5000 AND 6000 FEET BEFORE LOWERING TO 3000 TO 4000 FEET BY FRIDAY. IN ADDITION ISOLATED THUNDERSTORMS MAY DEVELOP WITH GUSTY WINDS AND SMALL HAIL. TRAVELERS SHOULD BE ALERT FOR SLICK ROADS AND THE POTENTIAL FOR ACCUMULATING SNOW. IN ADDITION...FREEZING TEMPERATURES WILL BE POSSIBLE IN LOWER MOJAVE DESERT VALLEYS SATURDAY MORNING. THIS MAY HARM ANY COLD SENSITIVE PLANTS THAT HAVE BLOOMED. AREAS BETWEEN 2000 AND 3500 FEET WILL BE AT RISK ESPECIALLY AWAY FROM URBAN CENTERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STACHELSKI
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:05 PM PDT | High Wind Watch | VEF | Inyo, San Bernardino | 23 hr |
| Apr 6, 4:15 AM PDT | High Wind Warning | VEF | Inyo, San Bernardino | 43 hr |
| Apr 6, 4:15 AM PDT | Wind Advisory | VEF | Inyo | 12 hr |
| Apr 6, 3:10 PM PDT | Winter Weather Advisory | VEF | Inyo | 24 hr |
| Apr 6, 4:30 PM PDT | Wind Advisory | VEF | San Bernardino | 30 hr |
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.